MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TROPONIN I STAT IMMUNOASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

ROCHE DIAGNOSTICS ELECSYS TROPONIN I STAT IMMUNOASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Catalog Number 05094798160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer received questionable elecsys troponin i stat immunoassay results from cobas 6000 e 601 module serial number (b)(4).The initial result was 1.59 ng/ml (positive) and was reported outside of the laboratory.The repeat result was 1.57 ng/ml (positive).The patient was admitted to the hospital based on the results.The patient was tested using an abbott i-stat and the result was 0.02 ng/ml (negative).There was no allegation of an adverse event.The field service representative inspected the instrument and gear pump pressure, checked the probe alignments and spline set screws.He performed a precision check, mechanical check, and operational checks which all passed successfully.
 
Additional Manufacturer Narrative
The customer provided clarification that the left heart catherization documented in the attachment to the initial medwatch was performed based on the positive troponin result.There was no allegation that the patient was adversely affected.The patient is currently in a "step down unit" and out of the icu.The customer believed the result from the abbott i-stat to be correct.
 
Additional Manufacturer Narrative
The investigation confirmed tni stat positive results and negative tnt hs results with the samples.The fractionation of the sample indicates an interference by an igm molecule consistent with a human anti-mouse antibody (hama).Potential interference by an igm molecule is covered in the method sheet.
 
Additional Manufacturer Narrative
The customer provided samples for testing.The investigation found when testing tni and tni stat all samples are above normal range.When testing tnt hs all samples are within normal range.

Brand Name
ELECSYS TROPONIN I STAT IMMUNOASSAY
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7872794
Report Number1823260-2018-03115
Device Sequence Number16200107
Product Code MMI
UDI-Device Identifier04015630939381
UDI-Public04015630939381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number05094798160
Device Lot Number29550400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer08/27/2018
08/27/2018
08/27/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/24/2018
10/31/2018
12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight104